Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 136, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 6, 2021, 11:59 AM CDT for 4 counties in Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2021, 11:59 AM CDT (16:59 UTC)
- Expired
- Oct 6, 2021, 12:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, TN, Putnam County, TN, Van Buren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
573
WUUS54 KOHX 061659
SVROHX
TNC035-141-175-185-061745-
/O.NEW.KOHX.SV.W.0136.211006T1659Z-211006T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1159 AM CDT Wed Oct 6 2021
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Cumberland County in Middle Tennessee...
Northeastern Van Buren County in Middle Tennessee...
Southeastern White County in Middle Tennessee...
Southeastern Putnam County in Middle Tennessee...
* Until 1245 PM CDT.
* At 1159 AM CDT, a severe thunderstorm was located 10 miles east of
Spencer, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Crossville, Pleasant Hill, Virgin Falls State Natural Area, Lake
Tansi, Indian Rock Lake and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3577 8513 3577 8525 3576 8526 3575 8526
3575 8527 3572 8527 3571 8528 3576 8541
3607 8527 3595 8498
TIME...MOT...LOC 1659Z 207DEG 14KT 3579 8527
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rose2 follow-up statements
250
WWUS54 KOHX 061720
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1220 PM CDT Wed Oct 6 2021
TNC141-175-061730-
/O.CAN.KOHX.SV.W.0136.000000T0000Z-211006T1745Z/
Van Buren TN-Putnam TN-
1220 PM CDT Wed Oct 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VAN BUREN AND
SOUTHEASTERN PUTNAM COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3577 8515 3577 8526 3578 8526 3578 8527
3582 8527 3580 8535 3581 8538 3586 8537
3599 8531 3599 8530 3598 8526 3600 8526
3605 8524 3596 8501
TIME...MOT...LOC 1720Z 201DEG 12KT 3585 8525
$$
TNC035-185-061745-
/O.CON.KOHX.SV.W.0136.000000T0000Z-211006T1745Z/
Cumberland TN-White TN-
1220 PM CDT Wed Oct 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR SOUTHWESTERN CUMBERLAND AND SOUTHEASTERN WHITE COUNTIES...
At 1220 PM CDT, a severe thunderstorm was located 13 miles southeast
of Sparta, moving north at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crossville, Pleasant Hill, Virgin Falls State Natural Area, Indian
Rock Lake and Lake Tansi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3577 8515 3577 8526 3578 8526 3578 8527
3582 8527 3580 8535 3581 8538 3586 8537
3599 8531 3599 8530 3598 8526 3600 8526
3605 8524 3596 8501
TIME...MOT...LOC 1720Z 201DEG 12KT 3585 8525
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rose616
WWUS54 KOHX 061744
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1244 PM CDT Wed Oct 6 2021
TNC035-185-061754-
/O.EXP.KOHX.SV.W.0136.000000T0000Z-211006T1745Z/
Cumberland TN-White TN-
1244 PM CDT Wed Oct 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CUMBERLAND AND
SOUTHEASTERN WHITE COUNTIES WILL EXPIRE AT 1245 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3577 8515 3577 8526 3578 8526 3578 8527
3582 8527 3580 8535 3581 8538 3586 8537
3599 8531 3599 8530 3598 8526 3600 8526
3605 8524 3596 8501
TIME...MOT...LOC 1744Z 207DEG 14KT 3593 8520
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 10:14 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 6, 10:14 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1014 AM CDT Wed Oct 6 2021 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Current forecast is still on track. Radar shows activity across the southern Plateau at this hour. Appreciable rainfall amounts are indicated across Grundy county thus far. Atmosphere still expected to undergo further destabilization as we reach into the afternoon hours. Latest Hrrr shows the expected increase in convective coverage and intensity as the day wears on. && .AVIATION... 12Z TAF DISCUSSION. Conditions are improving to MVFR/VFR at the beginning of the TAF period. Scattered rain showers will continue this morning before additional storms develop after 17z-18z. VIS reductions are possible with heavier thunderstorms that impact the terminals. RA and TS will become focused over CSV by 06z Thu, while CKV/BNA/MQY are left with IFR CIGs. SSE winds around 5-10 kts will persist with gusts around 15-20 kts this afternoon. TS may produce briefly higher wind gusts if they impact the sites. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday morning for Bedford-Coffee- Cumberland-Giles-Grundy-Lawrence-Marshall-Van Buren-Warren-Wayne. && DISCUSSION......21 AVIATION........Schaper
Hazardous weather outlook, Oct 6, 5:01 AM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Wed Oct 6 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-071000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Wed Oct 6 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A flash flood watch is in effect through tonight for southern locations approaching Tennessee/Alabama Border Region and across central and southern portions of Cumberland Plateau Region. Rainfall amounts of one to three inches, with locally higher amounts, will be possible. Isolated strong to severe thunderstorms will be possible this afternoon and evening across most of Middle Tennessee. With any strong to severe thunderstorms that do develop, main threats will be strong to damaging winds and potentially large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and scattered thunderstorms continuing across eastern portions of mid state region could cause continuing flooding concerns across this area through at least Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. JB Wright
In the hours before
Special weather statement, Oct 6, 10:48 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
1048 AM CDT Wed Oct 6 2021
TNZ065-078-080-061615-
Van Buren TN-Warren TN-White TN-
1048 AM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of Van Buren,
southeastern Warren and southern White Counties through 1115 AM
CDT...
At 1048 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Spencer, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Spencer, Doyle, Virgin Falls State Natural Area and Fall Creek Falls
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3559 8540 3557 8542 3556 8545 3555 8546
3555 8549 3554 8553 3554 8555 3553 8556
3553 8565 3593 8560 3586 8528
TIME...MOT...LOC 1548Z 192DEG 27KT 3559 8553
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RoseSpecial weather statement, Oct 6, 11:43 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
1143 AM CDT Wed Oct 6 2021
TNZ065-066-080-061715-
Cumberland TN-Van Buren TN-White TN-
1143 AM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of southwestern
Cumberland, northeastern Van Buren and southeastern White Counties
through 1215 PM CDT...
At 1142 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Spencer, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Virgin Falls State Natural Area, Indian Rock Lake, Lake Tansi and
Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3577 8515 3576 8526 3575 8526 3573 8527
3572 8527 3570 8528 3574 8539 3595 8536
3585 8505
TIME...MOT...LOC 1642Z 215DEG 13KT 3573 8531
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:11 PM CDT | Special Weather Statement | OHX | Lewis | 34 min |
| Oct 5, 7:34 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis | 96 min |
| Oct 5, 9:08 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Wayne | 3 hr |
| Oct 6, 12:11 AM CDT | River Flood Advisory | OHX | Lawrence | 20 hr |
| Oct 6, 1:14 AM CDT | Areal Flood Advisory | OHX | Giles, Hickman, Maury | 2 hr |
| Oct 6, 2:30 AM CDT | Flash Flood Warning | OHX | Hickman, Maury | 2 hr |
| Oct 6, 2:48 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman | 2 hr |
| Oct 6, 3:06 AM CDT | Flash Flood Watch | OHX | Bedford, Coffee, Cumberland, Giles, Grundy, Lawrence and 4 more | 28 hr |
| Oct 6, 3:31 AM CDT | Flash Flood Warning | OHX | Dickson | 119 min |
| Oct 6, 3:48 AM CDT | Areal Flood Advisory | OHX | Dickson, Montgomery | 2 hr |
| Oct 6, 10:48 AM CDT | Special Weather Statement | OHX | Van Buren | 27 min |
| Oct 6, 11:43 AM CDT | Special Weather Statement | OHX | White | 32 min |
| Oct 6, 2:49 PM CDT | Areal Flood Advisory | OHX | Cumberland, Overton, Putnam, Van Buren, White | 4 hr |
| Oct 6, 3:41 PM CDT | Special Weather Statement | OHX | Fentress | 34 min |
| Oct 6, 3:46 PM CDT | Special Weather Statement | OHX | Van Buren | 29 min |
| Oct 6, 3:56 PM CDT | Flash Flood Warning | OHX | Van Buren | 6 hr |
| Oct 6, 4:14 PM CDT | Special Weather Statement | OHX | Fentress | 31 min |
| Oct 6, 4:22 PM CDT | Areal Flood Advisory | OHX | Fentress | 113 min |
| Oct 6, 4:45 PM CDT | Special Weather Statement | OHX | Pickett | 30 min |
| Oct 6, 5:01 PM CDT | Special Weather Statement | OHX | Rutherford | 29 min |
| Oct 6, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 25 min |
| Oct 6, 5:09 PM CDT | Tornado Warning | OHX | Cumberland | 36 min |
| Oct 6, 5:29 PM CDT | Special Weather Statement | OHX | Rutherford | 31 min |
| Oct 6, 5:35 PM CDT | Areal Flood Advisory | OHX | Fentress, Pickett | 115 min |
| Oct 6, 5:44 PM CDT | Tornado Warning | OHX | Cumberland | 31 min |
| Oct 6, 6:14 PM CDT | Special Weather Statement | OHX | Cumberland | 31 min |
| Oct 6, 6:20 PM CDT | Tornado Warning | OHX | Cumberland, Fentress | 25 min |
| Oct 6, 6:43 PM CDT | Special Weather Statement | OHX | Fentress | 32 min |
| Oct 6, 6:47 PM CDT | Special Weather Statement | OHX | Hickman | 28 min |
| Oct 6, 6:53 PM CDT | Tornado Warning | OHX | Fentress | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.